Lithium affects my thinking abilities, any solutions?
- 1 Feb 2015 by lina800630
- 8 February 2015
- therapeutic, psychosis, lithium, psychotic
I had a psychotic episode and was hospitalized for 3 weeks. Started lithium 900mg daily at therapeutic level. Lithium seems to have been working wonders on my psychosis as my thoughts and behavior have been back to normal. But it significantly affected my thinking abilities. I have become very stupid. I have zero confidence in securing a suitable employment. I used to work as a lawyer s assistant, doing paperwork in the office. Now I can't seem to comprehend the submissions I used to prepare. I'm very frustrated with the side effects. But I definitely can't stop lithium to become crazy again.
Other than that, and slightly increased appetite, lithium seems to be fine. Has anyone experienced the same? Can this be resulted from the 900mg dosage? But the way, my bloods done regularly showed no abnormalities with the dosage physically.
Any solutions to get back some levels of intelligence so that I might be able to get an office job as before?
Added 1 Feb 2015:
Also, I have been on lithium for 7 weeks so far. Always been 900mg daily, except for 5 days "cold turkey" stop when I developed 'restless legs syndrome' due to Abilify add-on. Once the restless legs thing stopped, I immediately re commenced lithium.
I had a major depression with a psychotic episode from Seroquel
I was in hospital for 6 months before the doctors found lithium and Manerix help me become normal again.
I love lithium but at the beginning I got the shakes really bad. Cpul d not write my name or hold on to a cup of coffee with one hand. With time it went away. Maybe your just having trouble concentrating because you are anxious about all that has happened lately. Try to relax and take one thing at a time. I had to as well. I have my life and memory back and am happy and can handle anything now including g thyroI'd cancer that I battled 4 years later. Sending you hope.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Aug 2009 • 1 answer
Posted 17 Apr 2011 • 6 answers
Posted 19 Jan 2013 • 5 answers
Posted 3 Mar 2015 • 2 answers
Posted 10 Sep 2015 • 3 answers